Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Causes for persistent fever during typhoid treatment?

DOCTOR OF THE MONTH - Apr 2014
Apr 2014
User rating for this question
Very Good
Answered by

Radiologist
Practicing since : 2004
Answered : 6351 Questions
Question
5 year old is treated with IV antibiotics for 8 days but the fever hasn't subsidised. She gets fever once every 8 hours, before treatment it was once every 4 hours. no other symptoms, the girl is active and otherwise normal. What could be reason for fever still? When the girl got admitted to hospital the CRP was 12, after 8 days it is 24. Shouldn't it go down after treatment? does she have any other infection? By the way the infection was typhoid.
Posted Fri, 24 Jan 2014 in General Health
 
 
Answered by Dr. Indu Kumar 1 hour later
Brief Answer: She may need antibiotics for one additional week. Detailed Answer: Hello XXXX Thanks for writing to XXXXXXX There is little possibility of other infections.Typhoid test is confirmed by widal test which is very sensitive test. Generally 8 days I.V treatment is sufficient in most of the cases.High grade rising fever is the feature of typhoid.Your daughter is showing some residual effect.Don't worry.She will be alright.You can talk to your pediatrician to continue drugs for one more week .She can be switched to oral medicines now. CRP increases during typhoid fever and many other conditions.Initially it increases during disease process and after control of infection it starts declining and it take time to decline,so don't worry about this. Your daughter need control of fever only and it can be done by antibiotics,so better to consult your doctor. Get well soon. Hope i have answered your query. Further queries are most welcome. Take Care Dr.Indu XXXXXXX
Above answer was peer-reviewed by
 
Follow-up: Causes for persistent fever during typhoid treatment? 2 minutes later
Are you saying the fever will still be present even after finishing 8 days of antibiotics? How long it will take fever to subside.? Our doctor is thinking of giving steriod to kick out fever, is it good choice?
 
 
Answered by Dr. Indu Kumar 7 hours later
Brief Answer: Short course of steroids can be given. Detailed Answer: Hello XXXX Thanks for writing back It may take 4-5 more days for complete resolution.Duration may vary from patient to patient. Use of steroid in typhoid fever is debatable. In my opinion,it can be given in your daughter case.Short course of steroids can be given. It is avoided after 2 weeks of fever. Get well soon. Hope i have answered your query. Further queries are most welcome. Take Care Dr.Indu XXXXXXX
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor